# SDR CA140721016

- Difficulty date: July 18, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 6,084 hours
- Engine: Cont IO240B
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bolt
- Part number: 2224120001
- Condition: Broken
- Location: Alternator Pivot
- Part time: 1,438 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING REMOVAL OF COWLING FOR OIL LEAK CHECK IT WAS NOTICED THAT THE ALTERNATOR PIVOT BOLT WAS LOOSE.  FURTHER EXAMINATION FOUND THAT THE BOLT WAS BROKEN IN THE THREADED PORTION OF THE ALTERNATOR BRACKET.  A NEW BRACKET WAS INSTALLED AND WHEN THE MECHANIC WENT TO INSTALL A NEW PIVOT BOLT HE FOUND THAT THE NEW BOLT WAS NOT THE SAME AS THE OLD ONE.  A RECORD SEARCH OF INSTALL FOUND THAT A NEW BOLT WITH THE SAME PN, AND HEAD MARKINGS HAD BEEN INSTALLED JUST OVER A YEAR PRIOR.  THE SHANK LENGTH OF THE 2 BOLTS WERE DIFFERENT BY ABOUT .1250".  THE OLD BOLT WAS THE LONGER OF THE 2.  IF INSTALLED IT WOULD NOT BE OBVIOUS THAT THE BOLT WAS BOTTOMED OUT AS THE PROPER TORQUE COULD BE REACHED ON THE BOLT.  THE PIVOT BOLT IS NORMALLY THE LAST BOLT IN THE SEQUENCE TO BE TORQUED.  THERE IS A CRUSH TYPE SPLIT WASHER UNDER THE HEAD OF THE BOLT THAT TAKES UP THE SPACE.  THE SUPPLIER OF THE BOLT WAS CONTACTED FOR FURTHER CLARIFICATION AND INFORMED US THAT THE SHORTER SHANK BOLT WAS THE CORRECT ONE.  THEIR QTY DEPARTMENT IS LOOKING INTO THE ISSUE.
